MAUDE Adverse Event Report: COOK INC STANDARD FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC STANDARD FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported by the user facility that a patient underwent an ureteroscopy procedure using an standard fixed core wire guide.The attending physician indicated that while performing this procedure the wire frayed.A piece of the wire had to be retrieved from the patient.No unintended sections of the device remained inside the patient¿s body nor did the patient experience any additional procedures or adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation: device was returned for the evaluation.A visual examination discovered the distal weld connection has separated from the safety wire, resulting in coil elongation and wire protrusion.Approximately 7mm of the coil located at the distal end was not elongated.The overall length of the coil that did exhibit coil elongation measured approximately 133.5 cm.Although damage to the wire was confirmed, both weld connections were intact, indicating that no material was left within the patient.It was concluded that the device had been subjected to force beyond its intended design.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.In addition, the review of device history record did not observe any nonconformance that may have contributed to this incident.A complaint history review showed this complaint to be the only one associated with the complaint lot number.Based on the provided information a definitive root cause cannot be established or reported at this time.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
STANDARD FIXED CORE WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6312059
Report Number1820334-2017-00299
Device Sequence Number10771913
Product Code OCY
UDI-Device Identifier00827002145900
UDI-Public(01)00827002145900(17)190401(10)6860195
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number635497
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date04/03/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;